MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used pencan 25gx3 1/2" (88mm)m.Fk-eu/ap/sa without packaging and one sample in original closed packaging.The returned samples were taken to a visual examination.The used pencan cannula is broken off approx.50 mm behind the cannula hub.We detected kinks approx.60 mm and 70 mm behind the cannula hub.At the tip of the cannula no damages were detected.The structure of the break shows that the cannula was bent before break.At the original packed sample we detected no damages.In addition, the outside diameter of the pencan cannulas were measured according to drawing.Nominal-value: 0.53 mm +0.01/-0 mm.Actual-values: used sample = 0.53 mm.Actual-values: unused sample = 0.53 mm.The measured values (outside diameters) of the pencan cannulas are within the specification.With regard to the used sample we assume problem during application.Review of manufacturing records: any abnormality was not found.Stiffness test; batch no.18c20h8b21 - retention sample - standard: max 0.43mm span 10.0mm load 7n result: 0.350mm - pass - this complaint is not confirmed.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in germany): needle tip is broken off.

Brand Name
PENCAN
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8160545
Report Number9610825-2018-00264
Device Sequence Number11334697
Product Code MIA
UDI-Device Identifier04046964180644
UDI-Public(01)04046964180644(17)230320(10)18C20H8B21
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2018
Report Date (Section F) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model NumberN/A
Device Catalogue Number4502043-13
Device Lot Number18C20H8B21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/13/2018
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer12/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/13/2018